Generalized monotonicity and strategy-proofness for non-resolute social choice correspondences
Recently there are several works which analyzed the strategy-proofness of non-resolute social choice rules such as Duggan and Schwartz (2000) and Ching and Zhou (2001). In these analyses it was assumed that individual preferences are linear, that is, they excluded indifference from individual preferences. We present an analysis of the strategy-proofness of non-resolute social choice rules when indifference in individual preferences is allowed. Following to the definition of the strategy-proofness by Ching and Zhou (2001) we shall show that a generalized version of monotonicity and the strategy-proofness are equivalent. It is an extension of the equivalence of monotonicity and the strategy-proofness for resolute social choice rules with linear individual preferences proved by Muller and Satterthwate (1980) to the case of non-resolute social choice rules with general individual preferences.
Volume (Year): 4 (2001)
Issue (Month): 12 ()
|Contact details of provider:|| |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- John Duggan & Thomas Schwartz, 2000. "Strategic manipulability without resoluteness or shared beliefs: Gibbard-Satterthwaite generalized," Social Choice and Welfare, Springer, vol. 17(1), pages 85-93.
- Muller, Eitan & Satterthwaite, Mark A., 1977. "The equivalence of strong positive association and strategy-proofness," Journal of Economic Theory, Elsevier, vol. 14(2), pages 412-418, April.
- Gibbard, Allan, 1973. "Manipulation of Voting Schemes: A General Result," Econometrica, Econometric Society, vol. 41(4), pages 587-601, July.
- Satterthwaite, Mark Allen, 1975. "Strategy-proofness and Arrow's conditions: Existence and correspondence theorems for voting procedures and social welfare functions," Journal of Economic Theory, Elsevier, vol. 10(2), pages 187-217, April.
- Eric Maskin, 1999. "Nash Equilibrium and Welfare Optimality," Review of Economic Studies, Oxford University Press, vol. 66(1), pages 23-38.
- Lin Zhou & Stephen Ching, 2002. "Multi-valued strategy-proof social choice rules," Social Choice and Welfare, Springer, vol. 19(3), pages 569-580.
When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-01d70008. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.